Welcome, Guest. Please login or register.
August 09, 2020, 10:10:57 am

Login with username, password and session length


Members
Stats
  • Total Posts: 755547
  • Total Topics: 63827
  • Online Today: 300
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 1
Guests: 174
Total: 175

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Newly diagnosed, 26  (Read 2116 times)

0 Members and 1 Guest are viewing this topic.

Offline Lamek

  • Member
  • Posts: 40
Newly diagnosed, 26
« on: April 28, 2019, 08:36:22 am »
Hi family! So I tested poz on March 18 this year. So I decided it is only fair that I post and share, after weeks of starring on these forums. They kept me sane! Even though I wished the test came back negative, I did not have a huge emotional breakdown because I know there is treatment and I can take care of my health to lead a normal happy life.

After diagnosis I was put on Atripla, with a VL of about 68000 and CD4 480. Doc says I might have had it for about 5 months. After a few weeks I regained my energy back, but boy, my mind feels foggy and drowsy ..it's so hard to concentrate. My job requires a lot of reading and focus (technical industry) and it's just so hard to work with this persistent state.

I don't really experience anxiety or 'depression', I'm just frustrated by the fact that I cannot work properly. I find myself reading a passage over and over...poor concentration.

I have become aware of these CNS side effects of Sustiva and in Atripla, and I am wondering whether I should ask my doctor to change me to something else? Or must I just wait and hope for an improvement? I'm now just about to finish my second box of Atripla. I'm just stressed because my progress at work is slow and I'm lagging behind.

What do you guys suggest? Or is this the 'normal' state I am supposed to be in while taking ARVs? Is this how you guys constantly feel? I'm thinking I can tolerate other side effects but this drowsiness/confusion/groginess is impeding my work. And if I were to lose my job I would  + insurance and I won't afford to live a healthy life 😪.

Any suggestions? And ja I started to take it on an empty stomach. The weird dreams are also gone now now.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 15,809
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Newly diagnosed, 26
« Reply #1 on: April 28, 2019, 08:51:40 am »
Hi

Welcome to the forum, sorry to hear about how you are feeling but glad to hear reading the forum has helped and, that you are on treatment.


Quote
Doc says I might have had it for about 5 months. After a few weeks I regained my energy back, but boy, my mind feels foggy and drowsy ..it's so hard to concentrate.


Nobody from a VL & CD4 count can say how long you have been living with HIV sure those numbers could be 5 months or could be 5 years.

Quote
Any suggestions? And ja I started to take it on an empty stomach. The weird dreams are also gone now now.

Depression, stress & emotional strain can all express itself in a number of ways including what your posting, it could indeed also be the settling in stage to the medication or prehaps a combination.

You have now started to take the meds on an empty stomach that's good, how have you been taking it like this now? Also drink plenty of water and, before bedtime should help. Normally it settles after a few months but if it does not or you find it unmanageable than please do speak to your doctor about your options.

Take it easy

Best, Jim 
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline Lamek

  • Member
  • Posts: 40
Re: Newly diagnosed, 26
« Reply #2 on: April 28, 2019, 09:02:37 am »
Thanks for the feedback.

Previously I would take it immediately after a huge meal supper, normally includinga big piece of steak. But I realised that the grogginess and weird dreams were just intense. Driving has been challenging, but it's getting better now.

Offline kentfrat1783

  • Member
  • Posts: 292
Re: Newly diagnosed, 26
« Reply #3 on: April 28, 2019, 10:21:58 am »
Hi,

I was on Atripla after my Dx but have since switched to Triumeq. 

For me, Atripla increased my anxiety issues and made it hard for me to sleep.  It was also suggested to take without food so that made it hard some days to take it close to the same time each day. 

I would suggest that if you feel it interfering with your daily life is to mention it to your doctor the next time you see them.  It could be a reaction or something else that needs to be looked into.  Just hope you have a doctor that hears you.

Wishing you the best.
Kenneth
06/08/2020 - CD4 257 (20%) VL <20
03/17/2020 - CD4 285 (19%) VL 101       (2.00)
09/17/2019 - CD4 218 (16%) VL (?)
06/18/2019 - CD4 173 (16%) VL <20
03/13/2019 - CD4 170 (16%) VL <20
January 2019 - Started Triumeq
12/05/2108 - CD4 174 (18%) VL <20
08/28/2018 - CD4 166 (15%) VL <20
05/08/2018 - CD4 106 (11%) VL <20
03/05/2018 - CD4   90 (10%) VL <20
12/11/2017 - CD4   60 (  8%) VL ?
09/07/2017 - CD4   42 (  6%) VL  54        (1.70)
May 2017 - Started Atripla
05/11/2017 - CD4     2 (  1%) VL 169,969 (5.23)
OI's: PCP
Dx`d May 11, 2017
Location: USA

Offline Lamek

  • Member
  • Posts: 40
Re: Newly diagnosed, 26
« Reply #4 on: April 28, 2019, 11:11:38 am »
Thanks for the tip.

The insomnia and constant waking up in the middle of the night is really disturb too. And yes, since one has to take it on an empty stomach, one has to make sure that they have their dinner early...and sometimes it's just not possible due to schedule. And the doctor advised me against fast food.

I'll hear what he suggests in two weeks when I go for another prescription of vitamins and mineral (he didn't do for multiple months last time, like he did with the Atripla).

But i must mention that I'm enjoying the way I'm putting on weight. 😊 I have been struggling to gain weight all my life...now I'm constantly hungry and eating like a pig 😅.

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.